What to expect from treatment and ways to cope with side effects.
Posted on: Jul 27, 2007 06:21AM
CarrieDee wrote:Figured I would post this as a separate topic so people wouldn't have to dig to find out the information.
Posts 61 - 90 (225 total)
Mar 11, 2009 10:39PM peeps1111 wrote:
I got my Jean's Cream at the Lahey Clinic in Burlington, MA. They also supposedly have it at Dana Farber though I never saw it. They also have it online so do a google search. The cream that smells the best is the My Girls' Cream and I loved the texture of it too.
Mar 14, 2009 09:31AM nelia48 wrote:
Just ordered My Girl's Radiation Cream. Can't wait to get it. I'm into my 11th treatment, and also getting the heat treatments with it, so I know I'll need some heavy duty help soon. Right now I'm using the Aquaphor, and the A&D Cream, Aloe, etc. No blisters or peeling yet! Just some redness. Cora
Mar 14, 2009 09:30PM katirob wrote:
Hi All -
Have no fear - the ugly brown and red skin does become normal again - and pretty quickly. I finished rads 4 wks ago, and my skin has looked pretty normal for the past two weeks. The area where the boosts happened is still a little brown, and my nipple is still a teeny bit tender (my incision went from my nipple under my breast and about an inch below the crease, so my boosts hit my nipple and the area where my underwire hits. I had some very discolored areas on my collarbone that are completely faded. Despite the location, I was able to wear a cotton sports bra during my rads, but mostly choose an undershirt (I'm not too big and was working from home so could get away with it). My doc said to keep synthetics away from my skin as they'd hold in the heat, so I stuck with cotton. I used pure aloe when I got home from rads (to promote healing) then MyGirlsCream or Aquaphore at night (wore an undershirt with the Aquaphore). I don't know which worked best so I switched back and forth. Had no skin problems at all with that protocol. Also had to cream up the underarm and shoulder blade so don't forget those areas.)
Anyway, it does end - so hang in there.
Mar 18, 2009 06:44PM nelia48 wrote:
Sharon, I've heard that it takes 2 years for the chemo effects to completely get out of your system. My bones and muscles ache all over, and I do know that radiation makes you tired and achey, too. I finished chemo in December, and surgery in January. I had my 13th radiation today and just starting to show a little redness. Not uncomfortable yet. Waiting for my radiation cream to come in the mail!!!! Cora
Mar 19, 2009 10:10AM nelia48 wrote:
Sharon, during chemo, it seemed that the arthritis in my knees and feet eased up a lot. I guess it was the steroids I was getting. Now it is back with a vengence! I need to start walking, too, but don't seem to have the energy or gumption to get moving. It's all I can do to push the vacuum and keep things clean around the house. I saw somewhere a post about help with housecleaning but I would have to do LOTS of work before I let anyone in to do that. I've let it go to the point of being embarrassed! I try to do a little each day, but it's getting further ahead of me!!!!
Mar 19, 2009 02:45PM Mamie2 wrote:
hey ladies who have just finished chemo, have you thought about doing the Essiac Tea cleanse? I did it even though I didn't have chemo. But it will help cleanse your body of the toxins. Also I joined the gym for a month to force myself into action. I have arthritis anyway and I felt if I got my body going during radiation I'd lessen the side effects and get a jump start on the s/e's of Arimidex. Just thought I'd share.
Mar 20, 2009 09:26AM nelia48 wrote:
Got my radiation cream in the mail yesterday, and I just love it. Does NOT stay greasy like the Aquaphor or A&D cream. I slathered up several times with it and it's wonderful! I know I'm starting late with it (I'm at #16 already), but hope it keeps my skin healthy, etc., through the rest of the rads! Thanks to all who mentioned it! Cora
Mar 31, 2009 02:33PM - edited Mar 31, 2009 02:36PM by Eldub
I just had treatment #19 (of 33 total, including boost). I have very fair, thin skin, sunburn easily, can't use paper bandage tape because it tears my skin, etc. So when the Rad doc and nurse assured me that I'd not become pink until at least week 4 of treatment, I was pretty dubious. (I WANTED them to be right, though...!) Anyway, my skin turned pink after 2 treatments. :( I started out with the aquaphor the nurse had given me - but that obviously didn't protect my skin adequately, and it was pretty hard to use during the day because it wrecks clothes - so I probably wasn't using it often enough. By about treatment #4 I'd gotten ahold of Biafine (the other product the rad nurse had recommended - but it's expensive). Used those two consistently (Aquaphor mostly at night) through this past week. My skin was very red, very itchy, and a little painful (especially if bumped at all). I've been wearing cotton camis with shelf bras, no real bras, and careful about having no friction on the affected area. Last week, the Rad nurse admitted that she "couldn't guarantee" that I wouldn't have blisters by the end, given how burned I look already. Arghhh!
So as of this past weekend I'm now on a new course of action. Rotating between Alra Therapy Lotion (Aloe Vera based), Calendula Gel, and My Girls Cream (also Calendula based). Bagged the Biafine and the Aquaphor (though I'm still experimenting, and may go back to using the Aquaphor at night). My breast is already less red than it was. The Alra and Calendula Gel both help with the itching (with either, I get relief for about an hour). I love the texture of the My Girls, but it had zero effect on the itching in my case (no better than the Biafine). I also bought a size larger cami (so the elastic is a little loose around my middle) and am trying that today.
I'll try to remember to update on how it goes as radiation progresses.
Apr 15, 2009 09:51AM PurpleMe wrote:
I've been using "My Girl's Radiation Cream", plus Lily of the Valley 99% organic aloe vera gel. Today's treatment is #20 of 30 and so far so good. My skin is holding up very well.
Apr 19, 2009 04:51PM nelia48 wrote:
I think I used everything --- maybe too much of everything! Nothing helped me. I even used the prescription silver sulphadia. . . .??? That was horrible, as it was very thick and hard to get on, and then just clumped up as it dried.
Maybe everything helped and it would have been a lot worse -- I don't know. But right now, I'm peeling for the second time --- down to the very tender, very red skin. I look like someone put a hot iron on my chest and left it there.
Apr 20, 2009 01:02PM Angel40 wrote:
I hope you feel better.
Make sure to see your doctor and check if you could go for wound care therapy. I still go to wound care center, basically they just evaluate your wound and give your the best treatment for the burn/wound/blister.
Apr 22, 2009 05:40PM nelia48 wrote:
Sharon, I'm going out tomorrow to look for some. I have to say, it's been a week since my last treatment, and it did get a little worse, but now starting to get better. The outer edges are getting lighter in color. It is where my mastectomy stitches and scar were that is so bad. The worst part is when I stand up or get out of bed, the skin wants to pull and it's torture as it cracks and stretches. I try to keep it well slathered so it doesn't dry out, but it still has that feeling of cracking, etc. If it is of any comfort to anyone, it does seem to heal pretty fast. I'm surprised each day as I see the area of burn getting smaller and smaller.
Apr 23, 2009 05:01PM nelia48 wrote:
Oh my!!!!! 2 months! If I have to put up with this for 2 months I'll die! I looked carefully at mine again today, and it does seem there is yet another layer of skin coming off right at the center. That's where it hurts the most. Gees!!!!
Apr 24, 2009 10:53AM Angel40 wrote:
Nelia48, what did the doctor say about your pain and the burn? Please do not wait for your month follow up visit. If I saw the doctor right away after my treatment then I'm sure it won't be 2 months for my healing process. My doctor said that the treatment is in our system for 6-10days more so I thought it was normal to have more blister and break out. I was wrong.